MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735559
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier not available from the site.Patient age not available from the site.Patient weight not available from the site.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft neuro tissue ablation procedure.It was reported that the catheter for the therapy system had visual evidence of charring when removing the catheter from the anatomy.It was reported a second catheter was used with recurrence of the reported issue.It was noted that saline flow through the cooling catheter system (ccs) was sufficient with no malfunctions of the pump.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
H2) additional information was added to the event description.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received stating that the cause of the event was that the tip of the laser was too deep in cooling catheter and because of this, water couldn¿t flow around the laser.
 
Additional Manufacturer Narrative
Continuation of d11: section d information references the main component of the system.Other relevant device(s) are: product id: m450001b018, version: 3.3.1 h3) the software analysis was completed and the software was working as designed.However, initial description mentioned of no abnormalities on the pump functionality or perceived saline return.Then, if obstruction was minor or not perceivable at the saline return, used laser power levels, in addition the the mentioned saline circulation obstruction, may have lead to the reported charring.Further information received, however, advised of the manufacturer representative was not able to provide logs for power analysis and not able to provide catheter/fiber for inspection.No software issue encountered.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11364960
Report Number1045254-2021-00078
Device Sequence Number19066170
Product Code GEX
UDI-Device Identifier00763000218171
UDI-Public00763000218171
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model Number9735559
Device Catalogue Number9735559
Device Lot Number0218661418
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer09/28/2021
10/21/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date10/19/2021
10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1